Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 5, NWS Shreveport, LA

March 17, 20229 counties in Texas

NWS Shreveport, LA issued this wind advisory at Mar 17, 2022, 2:39 AM CDT for 9 counties in Texas. It took effect at Mar 17, 2022, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2022, 2:39 AM CDT (07:39 UTC)
In effect from
Mar 17, 2022, 12:00 PM CDT
Expired
Mar 17, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS74 KSHV 170739
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
239 AM CDT Thu Mar 17 2022

TXZ096-108>111-124-125-136-137-180000-
/O.NEW.KSHV.WI.Y.0005.220317T1700Z-220318T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, and Longview
239 AM CDT Thu Mar 17 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...South winds 15 to 20 mph with higher gusts up to 30 mph.

* WHERE...Portions of East and Northeast Texas.

* WHEN...From noon today until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

19
2 follow-up statements
796 
WWUS74 KSHV 171541
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1041 AM CDT Thu Mar 17 2022

TXZ096-108>111-124-125-136-137-180000-
/O.CON.KSHV.WI.Y.0005.220317T1700Z-220318T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, and Longview
1041 AM CDT Thu Mar 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds near 20 mph with higher gusts up to 30 mph.

* WHERE...Portions of East and Northeast Texas.

* WHEN...From noon today until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

15
315 
WWUS74 KSHV 172045
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
345 PM CDT Thu Mar 17 2022

TXZ096-108>111-124-125-136-137-180000-
/O.CON.KSHV.WI.Y.0005.000000T0000Z-220318T0000Z/
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Including the cities of Clarksville, Bogata, Mount Vernon, 
Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, 
Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Tyler, and Longview
345 PM CDT Thu Mar 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds near 20 mph with higher gusts up to 30 mph.

* WHERE...Portions of East and Northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 1:05 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 17, 1:05 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
105 AM CDT Thu Mar 17 2022

.AVIATION...

For the 17/06Z TAF period, VFR conditions will prevail through
much of the period as clouds will be limited to just some thin
cirrus through Thursday morning. By the afternoon, expect some
additional clouds to develop with a cu field along with more mid
and high level clouds increasing as well ahead of an approaching
cold front. Showers and thunderstorms will begin to develop and
expand eastward across our terminals by 18/00Z through the end of
the period. Cigs will also drop to low VFR and eventually MVFR as
convection increases through Thursday evening with reduced vsbys
as well during heavy rainfall associated with strong to possibly
severe convection.

/19/

&&

.PREV DISCUSSION... /issued 950 PM CDT Wed Mar 16 2022/

UPDATE...

Southerly surface flow will remain elevated tonight as the
pressure gradient begins to tighten ahead of the next trough
quickly traversing eastward across the Four Corners region. As a
result, milder minimum temperatures are expected in the upper 40s
and lower 50s. Patchy fog cannot be ruled out in far southern
zones. With weather and observed trends continuing as anticipated,
forecast grid adjustments are not necessary at this time.

/16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  52  64  41 /  10  90   0   0
MLU  78  57  70  42 /   0 100  10   0
DEQ  78  47  60  35 /  20  90  10   0
TXK  78  51  60  39 /  10  90  10   0
ELD  78  52  64  39 /   0 100  10   0
TYR  79  48  62  40 /  40  80   0   0
GGG  79  49  62  39 /  30  90   0   0
LFK  79  51  67  41 /  30  90   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/16
Hazardous weather outlook, Mar 16, 11:11 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1111 AM CDT Wed Mar 16 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-171615-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1111 AM CDT Wed Mar 16 2022

This Hazardous Weather Outlook is for southern Arkansas, for
northern Louisiana, for eastern Texas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The threat for severe weather may return to the area during
Thursday evening. A large portion of our four state area is
currently highlighted with a Slight Risk for large hail in the SPC
day two outlook, primarily along and south of I-20. Damaging
winds will be the secondary threat and the tornado threat remains
very low with this system.

A break in this active Spring pattern will make for a nice
weekend with the next round of severe weather possible late on
Monday and into Tuesday morning. This system will be moving slower
with abundant Gulf moisture making all modes of severe weather
possible, including the threat for tornadoes.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed until late on
Thursday.

24

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.